MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7312
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Dizziness (2194)
Date of Event 10/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that on (b)(6) 2024, she obtained a reading of 127 mg/dl at 8:34 p.M.With the contour next one meter.The customer was experiencing symptoms of hyperglycemia, which she described as sweating and dizziness.The customer went to a hospital on (b)(6) 2024 due to pre-eclampsia.While in the hospital, the customer's blood glucose was tested on (b)(6) 2024, and a reading of 151 mg/dl at 6:00 p.M.Was obtained with the physician's meter, while a reading of 84 mg/dl was obtained at 6:05 p.M.With the contour next one meter.The customer was given 40 units of lantus and 30 units of lispro, after which she recovered well.The customer was discharged on (b)(6) 2024.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the suspected device for evaluation.Therefore, an in-house contour® next one meter with serial # (b)(6) and in-house contour® next test strips from lot # 4aheg02b were used for in-house testing, using blood spiked with glucose at 133 mg/dl and 67 mg/dl, as determined by the ysi instrument in five replicates.All tests recovered within the fit-for-use limits.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key20746728
Report Number1810909-2024-00176
Device Sequence Number8648502
Product Code NBW
UDI-Device Identifier10301937312219
UDI-Public10301937312219
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Model Number7312
Device Lot Number4AHEG02B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age35 YR
Patient SexFemale